Cookies?
Library Header Image
LSE Research Online LSE Library Services

Martingale conditions for optimal saving: discrete time

Foldes, Lucien (1978) Martingale conditions for optimal saving: discrete time. Journal of Mathematical Economics, 5 (1). pp. 83-96. ISSN 0304-4068

[img]
Preview
PDF
Download (1MB) | Preview
Identification Number: 10.1016/0304-4068(78)90007-1

Abstract

Necessary and sufficient conditions are derived for optimal saving in a stochastic neo-classical one-good world with discrete time. The usual technique of dynamic programming is replaced by classical variational and concavity arguments, modified to take account of conditions of measurability which represent the planner's information structure. Familiar conditions of optimality are thus extended to amit production risks represented by quite general random processes - no i.i.d.r.v.s., stationarity or Markov dependence are assumed - while utility and length of life also may be taken as random. It is found that the 'Euler' conditions may be interpreted as martingale properties of shadow prices.

Item Type: Article
Official URL: http://www.sciencedirect.com/science/journal/03044...
Additional Information: © 1978 Elsevier Science
Subjects: H Social Sciences > HB Economic Theory
H Social Sciences > HA Statistics
Sets: Research centres and groups > Financial Markets Group (FMG)
Collections > Economists Online
Departments > Economics
Date Deposited: 29 Jan 2008
Last Modified: 01 Oct 2010 08:49
URI: http://eprints.lse.ac.uk/id/eprint/3231

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics